Alert archive / Florida / Coastal Flood Statements in 2010
Coastal Flood Statement 13, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Apr 10, 2010, 3:55 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Apr 10, 2010, 8:00 AM EDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2010, 3:55 AM EDT (07:55 UTC)
- In effect from
- Apr 10, 2010, 8:00 AM EDT
- Expired
- Apr 15, 2010, 10:11 PM EDT
- In force
- 6 days
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006 WHUS42 KMFL 100755 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 355 AM EDT SAT APR 10 2010 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... FLZ168-172-173-101600- /O.NEW.KMFL.CF.S.0013.100410T1200Z-100411T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 355 AM EDT SAT APR 10 2010 THE COMBINATION OF EAST NORTHEAST WINDS NEAR 20 MPH ACROSS THE LOCAL ATLANTIC WATERS AND A LOW TIDE THIS AFTERNOON WILL CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE ATLANTIC COAST BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
10 follow-up statements
258 WHUS42 KMFL 101808 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 208 PM EDT SAT APR 10 2010 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... FLZ168-172-173-111200- /O.CON.KMFL.CF.S.0013.000000T0000Z-100411T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 208 PM EDT SAT APR 10 2010 EAST TO NORTHEAST WINDS NEAR 20 MPH ACROSS THE LOCAL ATLANTIC WATERS WILL CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS THROUGH SUNDAY MORNING ALONG THE ATLANTIC COAST BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
298 WHUS42 KMFL 110626 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 226 AM EDT SUN APR 11 2010 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... FLZ168-172-173-111430- /O.EXT.KMFL.CF.S.0013.000000T0000Z-100412T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 226 AM EDT SUN APR 11 2010 EAST WINDS FROM 15 TO 20 MPH ACROSS THE LOCAL ATLANTIC WATERS WILL CONTINUE TO CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS THE REMAINDER OF THE WEEKEND. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST MONDAY MORNING ALONG THE ATLANTIC COAST BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
390 WHUS42 KMFL 111414 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1014 AM EDT SUN APR 11 2010 ...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST BEACHES... FLZ168-172-173-121200- /O.CON.KMFL.CF.S.0013.000000T0000Z-100412T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 1014 AM EDT SUN APR 11 2010 EAST WINDS FROM 15 TO 20 MPH ACROSS THE LOCAL ATLANTIC WATERS WILL CONTINUE TO CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS THE REMAINDER OF THE WEEKEND. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST MONDAY MORNING ALONG THE ATLANTIC COAST BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
740 WHUS42 KMFL 120936 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 536 AM EDT MON APR 12 2010 ...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST BEACHES... FLZ168-172-173-121745- /O.EXT.KMFL.CF.S.0013.000000T0000Z-100413T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 536 AM EDT MON APR 12 2010 THE COMBINATION OF EAST WINDS FROM 15 TO 20 MPH ACROSS THE LOCAL ATLANTIC WATERS AND LOW TIDE THIS AFTERNOON WILL CONTINUE TO CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST TUESDAY MORNING ALONG THE ATLANTIC COAST BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
730 WHUS42 KMFL 121159 AAA CFWMFL COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 759 AM EDT MON APR 12 2010 ...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST BEACHES... FLZ168-172-173-131200- /O.CON.KMFL.CF.S.0013.000000T0000Z-100413T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 759 AM EDT MON APR 12 2010 THE COMBINATION OF EAST WINDS FROM 15 TO 20 MPH ACROSS THE LOCAL ATLANTIC WATERS WILL CONTINUE TO CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST TUESDAY MORNING ALONG THE ATLANTIC COAST BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
760 WHUS42 KMFL 130746 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 346 AM EDT TUE APR 13 2010 ...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST BEACHES... FLZ168-172-173-131600- /O.EXT.KMFL.CF.S.0013.000000T0000Z-100414T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 346 AM EDT TUE APR 13 2010 THE COMBINATION OF NORTHEAST WINDS NEAR 20 MPH ACROSS THE LOCAL ATLANTIC WATERS AND LOW TIDE THIS AFTERNOON WILL CONTINUE TO CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST WEDNESDAY MORNING ALONG THE ATLANTIC COAST BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
253 WHUS42 KMFL 131559 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1159 AM EDT TUE APR 13 2010 ...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST BEACHES... FLZ168-172-173-140000- /O.CON.KMFL.CF.S.0013.000000T0000Z-100414T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 1159 AM EDT TUE APR 13 2010 THE COMBINATION OF NORTHEAST WINDS NEAR 20 MPH ACROSS THE LOCAL ATLANTIC WATERS AND LOW TIDE THIS AFTERNOON WILL CONTINUE TO CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST WEDNESDAY MORNING ALONG THE ATLANTIC COAST BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
090 WHUS42 KMFL 140551 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 151 AM EDT WED APR 14 2010 ...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST BEACHES... FLZ168-172-173-141400- /O.EXT.KMFL.CF.S.0013.000000T0000Z-100415T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 151 AM EDT WED APR 14 2010 THE COMBINATION OF NORTHEAST WINDS NEAR 25 MPH ACROSS THE LOCAL ATLANTIC WATERS AND LOW TIDE THIS AFTERNOON WILL CONTINUE TO CREATE CONDITIONS FAVORABLE FOR DANGEROUS RIP CURRENTS. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST THURSDAY MORNING ALONG THE ATLANTIC COAST BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
337 WHUS42 KMFL 150900 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT THU APR 15 2010 ...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST BEACHES... FLZ168-172-173-161200- /O.EXT.KMFL.CF.S.0013.000000T0000Z-100416T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 500 AM EDT THU APR 15 2010 THE COMBINATION OF NORTHEAST WINDS AT 15 TO 25 MPH ACROSS THE LOCAL ATLANTIC WATERS AND LOW TIDE THIS AFTERNOON WILL CONTINUE TO CREATE CONDITIONS FAVORABLE FOR DANGEROUS RIP CURRENTS. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST THURSDAY MORNING ALONG THE ATLANTIC COAST BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
497 WHUS42 KMFL 160211 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1011 PM EDT THU APR 15 2010 ...HIGH RISK FOR ATLANTIC COAST RIP CURRENTS HAS DIMINISHED... FLZ168-172-173-160315- /O.CAN.KMFL.CF.S.0013.000000T0000Z-100416T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 1011 PM EDT THU APR 15 2010 ...HIGH RISK FOR ATLANTIC COAST RIP CURRENTS HAS DIMINISHED... EAST WINDS WILL DIMINISH TO 10 TO 15 MPH OVERNIGHT. THEREFORE THE THREAT FOR RIP CURRENTS WILL DIMINISH TO A MODERATE RISK OVERNIGHT. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Apr 10, 1:46 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 10, 1:46 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 146 AM EDT SAT APR 10 2010 .AVIATION... VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE EARLY MORNING HOURS. A LINGERING FRONTAL BOUNDARY ACROSS THE REGION WILL ALLOW FOR A CHANCE OF SHOWERS ALONG THE EAST COAST TERMINALS LATE MORNING THROUGH EVENING HOURS WITH VCSH ASSIGNED...EASTERLY FLOW WILL PREVAIL. FOR TERMINAL KAPF...THE COMBINATION OF EASTERLY FLOW ACROSS THE REGION AND A WEAK WEST COAST SEA BREEZE SHOULD RESULT IN AFTERNOON CONVECTION ALONG WEST COAST...WITH A CHANCE OF A THUNDERSTORM. FOR NOW VCSH ASSIGNED AND WILL RE-ASSESS IN 12Z TAF IF VCTS NEEDED. 60 && .PREV DISCUSSION... /ISSUED 930 PM EDT FRI APR 9 2010/ UPDATE...AROUND SUNSET, ADDED ISOLD TSRA OVER PB CO AND THE ADJACENT WATERS FOR THE EVENING HRS... HOWEVER WHAT CONVECTION THAT WAS ASSOCIATED WITH HAS ALREADY MOVED OFF THE COAST AND IS MAINLY CONFINED TO AREAS BEYOND 20 NM OF THE COAST... SO WITH THAT SAID WILL UPDATE AGAIN SHORTLY TO CUT OUT THUNDER ON THE MAINLAND. OTHERWISE, THE WEAK FRONT IS STILL SLOWLY PUSHING ACROSS THE AREA AND AN ISOLD SHRA CAN NOT BE COMPLETELY RULED OUT ALONG THE EAST COAST SO WILL KEEP IN FOR THE REMAINDER OF THE NIGHT. /TINGLER PREV DISCUSSION... /ISSUED 743 PM EDT FRI APR 9 2010/ UPDATE...VFR CONDITIONS TO PREVAIL. PREFRONTAL TROUGH NOW PAST THE EAST TERMINALS AND THE COOL FRONT FROM JUPITER TO PORT CHARLOTTE AREA. WINDS WILL BE W-NW AND THEN TURN NE BEHIND FRONT BETWEEN 05Z NORTH TO 07Z SOUTH. EXPECT 3500 FOOT CIGS TO DEVELOP AND AFFECT EAST TERMINALS BEHIND FRONT WITH VCSH AFTER 14Z. FOR KAPF, AFTER THE 7000 FT CIGS CLEAR OUT SCT CLOUDS CAN BE EXPECTED. PREV DISCUSSION... /ISSUED 241 PM EDT FRI APR 9 2010/ SHORT TERM...MOSTLY DIFFLUENT FLOW AT THE LOW LEVELS (850 MB AND BELOW) AND SLIGHTLY CONFLUENT FLOW AT 500 MB AND ABOVE COULD BE TWO OF THE BIG PLAYERS RESPONSIBLE FOR THE LACK OF PRECIP TODAY. NOT EVEN 90 DEGREES TEMPS OVER EAST COAST HAVE BEEN ABLE TO INITIATE ANY SIGNIFICANT CONVECTION OVER THE AREA YET. DECIDED TO LOWER POPS EVEN MORE FOR THE REST OF THIS AFTERNOON, BUT DECIDED TO KEEP A CHANCE STILL FOR THE EAST COAST AS THE FRONTAL BOUNDARY HAS NOT YET CROSSED THE AREA. ANOTHER FACTOR THAT MAY HAVE NOT HELPED IN THE DEVELOPMENT OF SHWRS/TSTMS IS THE FACT THAT THE EXPECTED SEA BREEZE OVER THE EAST COAST DID NOT MATERIALIZE AND SFC WINDS REMAINED FROM THE SOUTHWEST. TONIGHT...SFC FRONTAL BOUNDARY SHOULD CONTINUE TO MOVE SOUTHEAST BUT SLOW DOWN SIGNIFICANTLY AS THE SYSTEM LOOSES ANY SOURCE OF MID/UPPER LEVEL SUPPORT. THE BOUNDARY MAY EVEN STALL AT THE SOUTHERN TIP OF THE PENINSULA BY SATURDAY MORNING. WL NOT EXPECT ANY SIGNIFICANT PRECIP ACTIVITY WITH THIS SYSTEM...HOWEVER A FEW SHOWERS MAY DEVELOP OVER THE EAST COAST/ATLANTIC WATERS (10% THE MOST) AS THE BOUNDARY CRAWLS SLOWLY SOUTH WITH THE SFC WINDS SHIFTING TO NE BEHIND INCREASING LOW LVL CONVERGENCE. SATURDAY THROUGH SUNDAY...SFC HIGH OVER SE U.S. BEHIND THE FRONTAL BOUNDARY WILL MOVE EAST TO WESTERN ATLANTIC INCREASING THE PRESSURE GRADIENT ACROSS THE LOCAL AREA THEREFORE INCREASING LOW LEVEL WINDS. THE WEAK BOUNDARY ITSELF WILL MOVE SLOWLY BACK NORTH ACROSS THE LOCAL AREA. THIS WILL LIKELY RESULT IN INCREASED LOW LEVEL CONVERGENCE AND MOISTURE. SEVERAL WEAK PERTURBATIONS RIDING EAST ON THE SRN BRANCH OF THE JET MAY ENHANCE CONVECTION AS THEY MOVE OVER THE SFC BOUNDARY. FORECAST SOUNDING FOR THIS PERIOD SHOW, NOT ONLY A SIGNIFICANT INCREASE IN PWAT, BUT ALSO A SLOW MOVEMENT ON ANY SHOWER/STORM THAT DEVELOPS. THIS MAY LEAD TO LOCALLY HEAVY PRECIP ESPECIALLY SUNDAY AFTERNOON/EVENING. LONG TERM...MONDAY THROUGH FRIDAY...THE SFC BOUNDARY WILL FURTHER WEAKEN AND BECOME DIFFUSE AS IT MOVES SLOWLY NORTH. EVEN THOUGH A UPPER LEVEL RIDGE IS EXPECTED TO BUILD NORTH FROM THE GULF OF MEXICO THROUGH THE CENTRAL PLAINS RESULTING IN AN A SORT OF "OMEGA" BLOCK PATTERN...A RATHER MODERATE/STRONG EAST FLOW WILL BE ENOUGH TO ADVECT AMPLE MOISTURE FROM THE ATLANTIC OVER S. FLORIDA TO KEEP THE LOCAL AREA UNDER A CHANCE OF RAIN DURING THIS PERIOD. EXPECT MOST OF THE ACTIVITY TO BE ENHANCED OVER THE EAST COAST AT NIGHTTIME AND EARLY MORNING HOURS AND OVER THE REST OF MAINLAND S. FLORIDA DURING THE AFTERNOONS. MARINE...SFC WINDS WILL SHIFT TO NE AS THE BOUNDARY MOVES SLOWLY SOUTH TONIGHT AND THEN TO EAST AND INCREASED TO 15 TO 20 KNOTS TOWARD THE MORNING AND THROUGH THE WEEKEND AS THE SFC HIGH OVER SE U.S. MOVES EAST AND THE PRESSURE GRADIENT INCREASES. WL INDICATE A CAUTION STATEMENT WITH THIS PACKAGE. FIRE WEATHER...NO PROBLEMS EXPECTED. MIN RH VALUES WILL REMAIN WELL ABOVE 35 %. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 70 78 67 / 20 30 50 40 FORT LAUDERDALE 81 72 79 70 / 20 30 50 40 MIAMI 81 70 80 69 / 30 30 50 40 NAPLES 83 64 80 63 / 10 20 50 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Apr 9, 9:35 PM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 935 PM EDT FRI APR 9 2010 FLZ063-066>075-168-172>174-101000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 935 PM EDT FRI APR 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ATLANTIC COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS MOISTURE ENTERS THE REGION FROM THE GULF LATER IN THE WEEKEND, SCATTERED SHOWERS ARE POSSIBLE OVER SOUTH FLORIDA AND ADJACENT WATERS SUNDAY INTO EARLY NEXT WEEK, WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE. EASTERLY WINDS WILL BUILD BACK INTO THE REGION SATURDAY AND PERSIST THROUGH THE EARLY PART OF NEXT WEEK, WITH A CHANCE OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.